Posted: April 4, 2023 Contributor: Maddie Quinn
What happens if I eat too many gummy vitamins?
Think you can get away with popping gummy vitamins like they’re Skittles? Think again. Here’s what happens when you cross the line from supplement to snack.
Multivitamin gummies are a popular way to supplement your diet with essential vitamins and minerals in a tasty and convenient form. However, like any supplement, it’s important to use multivitamin gummies as directed and not consume too many. We’ll explore what happens if you eat too many multivitamin gummies and why it’s important to use them responsibly.
Overconsumption of certain nutrients
If you consume too many multivitamin gummies, you may be getting too much of certain nutrients. For example, excessive amounts of vitamin A can cause headaches, dizziness, nausea, and even liver damage over time. Similarly, too much iron can cause stomach pain, nausea, and vomiting. It’s important to stick to the recommended dose of multivitamin gummies to avoid these negative effects.
Consuming too many multivitamin gummies can also lead to toxicity. This is particularly true for fat-soluble vitamins, which can build up in your body over time if consumed in excess. The fat-soluble vitamins are vitamins A, D, E, and K. These vitamins dissolve in fat and are stored in the body’s fatty tissue and liver, which means they can build up over time if consumed in excess. This can lead to symptoms like nausea, vomiting, fatigue, and even organ damage. It’s important to be mindful of your intake of these vitamins and to stick to the recommended dose to avoid toxicity.
Eating too many multivitamin gummies can also cause stomach upset. The high sugar content of gummies can lead to stomach pain, bloating, and diarrhea. Additionally, some people may be more sensitive to certain vitamins and minerals, and may experience digestive discomfort if they consume too much of these nutrients.
Interaction with medications
If you’re taking medications, consuming too many multivitamin gummies can also be dangerous. Some vitamins and minerals can interact with medications and interfere with their effectiveness. For example, excessive vitamin E can increase the risk of bleeding if you’re taking blood thinners. It’s important to talk to your doctor or pharmacist before starting any supplement regimen to avoid these interactions.
What to do if you’ve eaten too many gummy vitamins
If you’ve consumed too many gummy vitamins and are experiencing symptoms like nausea, vomiting, stomach pain, or diarrhea, take action immediately. Stop taking the vitamins, drink plenty of water to help flush out excess vitamins and minerals, and contact a healthcare professional if you’re experiencing severe symptoms or are concerned about the effects of overconsumption. Monitor your symptoms and track any changes, and be mindful of the appropriate dosage in the future.
Consume gummy vitamins responsibly
As delicious as multivitamin gummies are (especially the PRJKT RUBY gummies if we do say so ourselves), it’s important to use them responsibly and not consume too many. Overconsumption of certain nutrients, indigestion, harmful interactions with medications, and toxicity are all potential risks of consuming too many multivitamin gummies. Always follow the recommended dose on the label and talk to your doctor or pharmacist if you have any concerns.